I’ve just read a few different articles saying you are most likely to gain weight during chemo. Is that the case in your cases? I’ve just piled on loads of weight due to an underactive thyroid and am now worried I’m going to be boobless, hairless and even bigger - along with being terrified that the worst could happen!! What a way to kick us when we’re already down…!!!
I’ve grown as fat as a pig, but that’s the least of my worries.
Oh - I know it’s not a biggie - and deffo the least of my worries too. I’m just trying to get my head around everything!
For me it has been about the frequent meals to ease the nausea, the steroid munchies that I got about 4 days post treatment and the fact that I thought sod it, I deserve this(bit like during pregnancy). Just before my last treatment I was worried about the impending tamoxifen and possible weight gain. So I joined slimming world and 3 weeks later have lost over half a stone and managed to eat extremely well.
I think that tamoxifen, like other meds increases your weight because it increases your appetite. I am a firm believer that if calories, in doesnt match calories out (exercise also in the equation) that we put weight on.
Anyway I will be putting this to the test at the end of June when I should be starting tamoxifen
I get the munchies for the first 9 days of chemo; partly due to increased appetite with steroids and partly to keep nibbling to reduce nausea. For the rest of the 3 weeks, I go to a small appetite. So far, it seems to be balancing itself out.
I gained 2 stone due to fibromyalgia’s steroids and lost a stone of it last year due to a massive Crohn’s episode. So basically another big weight gain wouldn’t be welcome right now!